MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.75/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.75/26; CORONARY DRUG-ELUTING STENT
Model Number 364507
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen to treat a calcified lesion (99 percent stenosis degree) in the rca.It was not possible to inflate the delivery balloon of the orsiro stent system.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Further, the provided angiographic material was reviewed.The technical investigation of the returned instrument revealed that the balloon was well folded, but contained contrast medium residue in the balloon lumen and showed signs of an inflation attempt.The stent is positioned well between the x-ray markers and slightly opened at its proximal end.Upon inflation a fine jet of water was seen to emerge from the proximal part of the balloon.Microscopic inspection revealed a small tear in the balloon surface, located at the distal end of the proximal xray marker.The proximal x-ray marker was found deformed at its distal end.Review of the angiographic material did not lead to any further information regarding the nature of the complaint.The actual complaint event is not visible in the provided angiographic material.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The damage pattern indicates a mechanical load that was applied to the instrument which lead to both the deformation of the x-ray marker and the damage of the balloon.

Brand Name
ORSIRO 2.75/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9401966
Report Number1028232-2019-05325
Device Sequence Number2166875
Product Code NIQ
UDI-Device Identifier07640130439160
UDI-Public07640130439160
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model Number364507
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02195564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;